Ohio, 2005Damaging Winds in Ohio, July 26, 2005
July 26, 2005 · NWS ILN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 3:20 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT TUE JUL 26 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AREA IS EXPERIENCING LAST DAY OF HEAT WAVE. APPROACHING COLD FRONT
AHEAD OF UPPER TROUGH IS BEGINNING TO TRIGGER THUNDERSTORMS WITH A
WATCH ISSUED FOR MOST OF ILN CWA.
WENT WITH 90 POPS ALL ZONES TONIGHT WITH FRONTAL PASSAGE. SEVERE
WORDING IS INCLUDED IN ALL ZONES. DAMAGING STRAIGHT LINE WINDS
APPEAR THE GREATEST THREAT.
WEATHER WILL DRY OUT ON WEDNESDAY BEHIND THE FRONT. COOL READINGS
BEHIND THE FRONT WILL PROVIDE RELIEF...AS WILL MUCH LOWER DEW
POINTS.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
BY HPC AND MODEL CONSENSUS...A COLD FRONT WILL STALL SE OF THE FCST
AREA ACROSS WEST VA AND KY. BEHIND THE FRONT...SFC HIGH PRESSURE
BUILDS AND MOVES EAST ACROSS THE REGION THURSDAY THROUGH MONDAY.
HAVE KEPT THIS PERIOD DRY FOR MOST OF THE FCST AREA AT THIS
POINT...BUT A FEW WEAK DISTURBANCES MOVING ALONG THE STALLED BNDRY
MAY BRUSH THE SOUTHERN FCST AREA....PARTICULARLY THURSDAY AFTERNOON
AND SUNDAY. TEMPERATURES WILL PROGRESS TOWARD SLIGHTLY BELOW TO
NEAR NORMAL VALUES THURSDAY THROUGH TUESDAY.
FOR TUESDAY...HAVE ADDED CHANCE POPS AS A SOUTHERN SYSTEM
OVERSPREADS THE REGION.
&&
.AVIATION (18Z-18Z)...
MODERATE INSTABILITY TO DEVELOP IN GOOD SUNSHINE AHD OF AN
APPROACHING STG CDFNT. MODEL TRENDS CONT TO BE SLOWER WITH THE
PROGRESSION OF THIS FNT. EXPECT SCTD TSTMS TO DEVELOP ACRS INDIANA
ALONG PRE-FRONTAL SFC TROF IN FAVORABLE LO LVL CONVERGENT REGION.
THESE STORMS TO EVOLVE INTO LINE SEGMENTS WITH STG GUSTY WINDS LKLY.
HAVE LIMITED TSTM MENT TO 00Z TO 05Z WHEN BEST FORCING IS EXPECTED.
ISOLD TSTMS PSBL PRIOR TO THIS TIME BUT FOR NOW HAVE MENTIONED CB
DURG THE LATE AFTN HOURS DUE TO LIMITED AREAL COVERAGE AT THE ONSET.
IN POST FRONTAL ENVIRONMENT EXPECT MVFR CIGS TO DVLP IN LO LVL CAA
PATTERN. &&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING FOR OHZ061-070>072-077-078 UNTIL
MIDNIGHT WEDNESDAY.
...HEAT ADVISORY FOR OHZ042-045-046-051>056-060-062>065-073-074-
079>082-088 UNTIL MIDNIGHT WEDNESDAY.
KY...EXCESSIVE HEAT WARNING FOR KYZ089>096 UNTIL MIDNIGHT WEDNESDAY.
...HEAT ADVISORY FOR KYZ097>100 UNTIL MIDNIGHT WEDNESDAY.
IN...HEAT ADVISORY FOR INZ050-058-059 UNTIL MIDNIGHT WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR INZ066-073>075-080 UNTIL MIDNIGHT
WEDNESDAY.
&&Hazardous weather outlook, Jul 26, 3:40 AM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
440 AM EDT TUE JUL 26 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270839-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
440 AM EDT TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A HOT AND HUMID AIRMASS WILL REMAIN ACROSS THE AREA TODAY.
TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH
HUMIDITIES TO PRODUCE HEAT INDICES OF 100 TO 107 DEGREES THIS
AFTERNOON. HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR MUCH OF THE
AREA. PLEASE REFERENCE CLENPWILN FOR MORE DETAILS.
A COLD FRONT WILL DROP DOWN INTO THE REGION TONIGHT. AS IT DOES
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE
SEVERE...ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WIND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.
Thunderstorm Wind, Shelby
- When
- July 26, 4:22 PM EST to 4:28 PM EST
- Where
- Shelby County, 2 mi W of Botkins
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.467, -84.217
Five homes sustained roof damage and a barn was destroyed to the southwest of Botkins. A semi-trailer was flipped on its side and numerous trees were knocked down, including a few on houses. The damage was from a possible microburst.
Thunderstorm Wind, Union
- When
- July 26, 5:25 PM EST to 5:35 PM EST
- Where
- Union County, Essex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -83.317
Two trees were knocked down in the northern part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469941, 5469942.